RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2004, Volume 59, Issue 2(356), Pages 65–104 (Mi umn718)  

This article is cited in 41 scientific papers (total in 42 papers)

Random metric spaces and universality

A. M. Vershik

St. Petersburg Department of V. A. Steklov Institute of Mathematics, Russian Academy of Sciences

Abstract: The notion of random metric space is defined, and it is proved that such a space is isometric to the Urysohn universal metric space with probability one. The main technique is the study of universal and random distance matrices; properties of metric (in particular, universal) spaces are related to properties of distance matrices. Examples of other categories in which randomness and universality coincide (graphs, and so on) are given.

DOI: https://doi.org/10.4213/rm718

Full text: PDF file (508 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2004, 59:2, 259–295

Bibliographic databases:

UDC: 519.212.2+515.124.4
MSC: Primary 54E35, 54C25, 54E70; Secondary 28D99, 05C80, 15A50, 54E20, 60D05, 60B05
Received: 09.12.2003

Citation: A. M. Vershik, “Random metric spaces and universality”, Uspekhi Mat. Nauk, 59:2(356) (2004), 65–104; Russian Math. Surveys, 59:2 (2004), 259–295

Citation in format AMSBIB
\Bibitem{Ver04}
\by A.~M.~Vershik
\paper Random metric spaces and universality
\jour Uspekhi Mat. Nauk
\yr 2004
\vol 59
\issue 2(356)
\pages 65--104
\mathnet{http://mi.mathnet.ru/umn718}
\crossref{https://doi.org/10.4213/rm718}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2086637}
\zmath{https://zbmath.org/?q=an:1065.60005}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2004RuMaS..59..259V}
\elib{http://elibrary.ru/item.asp?id=14390616}
\transl
\jour Russian Math. Surveys
\yr 2004
\vol 59
\issue 2
\pages 259--295
\crossref{https://doi.org/10.1070/RM2004v059n02ABEH000718}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000223519000005}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-4344622051}


Linking options:
  • http://mi.mathnet.ru/eng/umn718
  • https://doi.org/10.4213/rm718
  • http://mi.mathnet.ru/eng/umn/v59/i2/p65

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Baldwin J.T., “The metamathematics of random graphs”, Ann. Pure Appl. Logic, 143:1-3 (2006), 20–28  crossref  mathscinet  zmath  isi  elib
    2. Cameron P.J., Vershik A.M., “Some isometry groups of the Urysohn space”, Ann. Pure Appl. Logic, 143:1-3 (2006), 70–78  crossref  mathscinet  zmath  isi  elib
    3. Gao Su, Shao Chuang, “Random generations of the countable random graph”, Ann. Pure Appl. Logic, 143:1-3 (2006), 79–86  crossref  mathscinet  zmath  isi  elib
    4. Pestov V., “The isometry group of the Urysohn space as a Lévy group”, Topology Appl., 154:10 (2007), 2173–2184  crossref  mathscinet  zmath  isi  elib
    5. Kechris A.S., Rosendal Ch., “Turbulence, amalgamation, and generic automorphisms of homogeneous structures”, Proc. Lond. Math. Soc. (3), 94:2 (2007), 302–350  crossref  mathscinet  zmath  isi
    6. Melleray J., Petrov F., Vershik A., “Linearly rigid metric spaces”, C. R. Math. Acad. Sci. Paris, 344:4 (2007), 235–240  crossref  mathscinet  zmath  isi  elib
    7. Bordenave Ch., “Eigenvalues of Euclidean random matrices”, Random Structures Algorithms, 34:4 (2008), 515–532  crossref  mathscinet  isi
    8. E. Bohomolny, O. Bohigas, C. Schmit, “Distance matrices and isometric embeddings”, Zhurn. matem. fiz., anal., geom., 4:1 (2008), 7–23  mathnet  mathscinet  zmath  elib
    9. Hubička J., Nešetřil J., “A finite presentation of the rational Urysohn space”, Topology Appl., 155:14 (2008), 1483–1492  crossref  mathscinet  zmath  isi
    10. Melleray J., “Some geometric and dynamical properties of the Urysohn space”, Topology Appl., 155:14 (2008), 1531–1560  crossref  mathscinet  zmath  isi  elib
    11. Pestov V.G., “A theorem of Hrushovski-Solecki-Vershik applied to uniform and coarse embeddings of the Urysohn metric space”, Topology Appl., 155:14 (2008), 1561–1575  crossref  mathscinet  zmath  isi  elib
    12. Uspenskij V.V., “On subgroups of minimal topological groups”, Topology Appl., 155:14 (2008), 1580–1606  crossref  mathscinet  zmath  isi  elib
    13. Vershik A.M., “Globalization of the partial isometries of metric spaces and local approximation of the group of isometries of Urysohn space”, Topology Appl., 155:14 (2008), 1618–1626  crossref  mathscinet  zmath  isi  elib
    14. Melleray J., Petrov F.V., Vershik A.M., “Linearly rigid metric spaces and the embedding problem”, Fund. Math., 199:2 (2008), 177–194  crossref  mathscinet  zmath  isi  elib
    15. Nguyen Van Thé Lionel, Sauer N.W., “The Urysohn sphere is oscillation stable”, Geom. Funct. Anal., 19:2 (2009), 536–557  crossref  mathscinet  zmath  isi  elib
    16. Petrov F., Vershik A., “Uncountable graphs and invariant measures on the set of universal countable graphs”, Random Struct. Alg., 2010  crossref  mathscinet  isi  elib
    17. The L. Nguyen Van, “Structural Ramsey Theory of Metric Spaces and Topological Dynamics of Isometry Groups Introduction”, Memoirs of the American Mathematical Society, 206:968 (2010), 1  crossref  mathscinet  isi
    18. A. M. Vershik, “Scailing entropy and automorphisms with pure pointspectrum”, St. Petersburg Math. J., 23:1 (2012), 75–91  mathnet  crossref  mathscinet  zmath  isi  elib
    19. Dokuchaev M., “Partial actions: a survey”, Groups, Algebras and Applications, Contemporary Mathematics, 537, 2011, 173–184  crossref  mathscinet  zmath  isi
    20. Dolinka I., Masulovic D., “Properties of the automorphism group and a probabilistic construction of a class of countable labeled structures”, J Combin Theory Ser A, 119:5 (2012), 1014–1030  crossref  mathscinet  zmath  isi
    21. S. Gadgil, M. Krishnapur, “Lipschitz Correspondence between Metric Measure Spaces and Random Distance Matrices”, International Mathematics Research Notices, 2012  crossref  mathscinet  zmath  isi
    22. V. I. Bogachev, A. V. Kolesnikov, “The Monge–Kantorovich problem: achievements, connections, and perspectives”, Russian Math. Surveys, 67:5 (2012), 785–890  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    23. A. M. Vershik, “On classification of measurable functions of several variables”, J. Math. Sci. (N. Y.), 190:3 (2013), 427–437  mathnet  crossref  mathscinet
    24. Anatoly M. Vershik, Pavel B. Zatitskiy, Fedor V. Petrov, “Geometry and dynamics of admissible metrics in measure spaces”, centr.eur.j.math, 11:3 (2013), 379  crossref  mathscinet  zmath  isi
    25. Tiefeng Jiang, “Distributions of eigenvalues of large Euclidean matrices generated from balls and spheres”, Linear Algebra and its Applications, 2013  crossref  mathscinet  isi
    26. A. M. Vershik, P. B. Zatitskii, F. V. Petrov, “Virtual Continuity of Measurable Functions of Several Variables and Embedding Theorems”, Funct. Anal. Appl., 47:3 (2013), 165–173  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    27. Tent K., Ziegler M., “The Isometry Group of the Bounded Urysohn Space Is Simple”, Bull. London Math. Soc., 45:5 (2013), 1026–1030  crossref  mathscinet  zmath  isi
    28. Bordenave Ch., “On Euclidean Random Matrices in High Dimension”, Electron. Commun. Probab., 18 (2013), 1–8  crossref  mathscinet  isi
    29. V. M. Buchstaber, M. I. Gordin, I. A. Ibragimov, V. A. Kaimanovich, A. A. Kirillov, A. A. Lodkin, S. P. Novikov, A. Yu. Okounkov, G. I. Olshanski, F. V. Petrov, Ya. G. Sinai, L. D. Faddeev, S. V. Fomin, N. V. Tsilevich, Yu. V. Yakubovich, “Anatolii Moiseevich Vershik (on his 80th birthday)”, Russian Math. Surveys, 69:1 (2014), 165–179  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    30. Karl Bringmann, Christian Engels, Bodo Manthey, B. V. Raghavendra Rao, “Random Shortest Paths: Non-Euclidean Instances for Metric Optimization Problems”, Algorithmica, 2014  crossref  mathscinet  isi
    31. A. M. Vershik, P. B. Zatitskiy, F. V. Petrov, “Virtual continuity of measurable functions and its applications”, Russian Math. Surveys, 69:6 (2014), 1031–1063  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    32. A. M. Vershik, “Standardness as an Invariant Formulation of Independence”, Funct. Anal. Appl., 49:4 (2015), 253–263  mathnet  crossref  crossref  isi  elib
    33. J. Math. Sci. (N. Y.), 219:5 (2016), 683–699  mathnet  crossref  mathscinet
    34. J. Nešetřil, P. Ossona de Mendez, “Structural sparsity”, Russian Math. Surveys, 71:1 (2016), 79–107  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    35. Ackerman N., Freer C., Nesetril J., Patel R., “Invariant Measures Via Inverse Limits of Finite Structures”, 52, no. B, 2016, 248–289  crossref  mathscinet  zmath  isi
    36. Ackerman N., Freer C., Patel R., “Invariant Measures Concentrated on Countable Structures”, Forum Math. Sigma, 4 (2016), e17  crossref  mathscinet  zmath  isi
    37. Vershik A.M., “Asymptotic theory of path spaces of graded graphs and its applications”, Jap. J. Math., 11:2 (2016), 151–218  crossref  mathscinet  zmath  isi  scopus
    38. A. M. Vershik, “The theory of filtrations of subalgebras, standardness, and independence”, Russian Math. Surveys, 72:2 (2017), 257–333  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    39. Evans S.N. Molchanov I., “The semigroup of metric measure spaces and its infinitely divisible probability measures”, Trans. Am. Math. Soc., 369:3 (2017), 1797–1834  crossref  mathscinet  zmath  isi  scopus
    40. A. M. Vershik, P. B. Zatitskii, “Universal adic approximation, invariant measures and scaled entropy”, Izv. Math., 81:4 (2017), 734–770  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    41. Corbier Ch., “Articulated Estimator Random Field and Geometrical Approach Applied in System Identification”, J. Syst. Sci. Complex., 31:5 (2018), 1164–1185  crossref  mathscinet  isi  scopus
    42. Corbier Ch., “Articulated Estimation and Differential Geometry For System Identification”, IFAC PAPERSONLINE, 51:15 (2018), 90–95  crossref  isi  scopus
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:897
    Full text:378
    References:96
    First page:6

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019